MAUDE Adverse Event Report: AUGMEDICS INC. XVISION SPINE SYSTEM (XVS); NAVIGATION SYSTEM WITH AUGMENTED REALITY

AUGMEDICS INC. XVISION SPINE SYSTEM (XVS); NAVIGATION SYSTEM WITH AUGMENTED REALITY
Model Number XVS HEADSET IPD-64 CLEAR DISPLAY
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Levels l3-l5 were instrumented in an open procedure of a high bmi patient (39.4).Instrumentation started on left top to left bottom.Once the surgeon got to the right side of the patient, he was having difficulties with all the patient's soft tissue and odd pedicles and decided to abort and complete the procedure with the stealthstation.In order to re-register with the stealthstation, a second spin was performed.The surgeon noticed in the scan that l4 screw was placed inferiorly to the pedicle, whereas during the case, the system displayed the position of the screw in the pedicle.The screw was removed and repositioned.The investigation by the company revealed that the calibration of the screwdriver was not performed as indicated in the xvs user manual.In the first two attempts to calibrate the screwdriver according to the xvs user manual instructions, the system notified the user that the screwdriver is too bent and did not enable the successful completion of calibration.At this point, the screwdriver was calibrated using the calibration method that is designed for fixed instruments and not swiveled instruments.Calibration was completed, however, the risk in this system misuse is that the system may display the tracking information inaccurately.The xvs user manual specifically warns the user not to use bent or flexible tools as this may affect the system's accuracy.Hence, it seems that the cause of the event is system misuse.The investigation results will be reviewed with users in the site and the need to follow calibration instructions will be emphasized.

Brand Name
XVISION SPINE SYSTEM (XVS)
Common Device Name
NAVIGATION SYSTEM WITH AUGMENTED REALITY
Manufacturer (Section D)
AUGMEDICS INC.
21 s. evergreen ave.
suite 230
arlington heights IL 60005
Manufacturer (Section G)
AUGMEDICS LTD.
1 ha-tsmikha st
yokneam, 20692 05
IS   2069205
Manufacturer Contact
shahar waserman
21 s. evergreen ave.
suite 230
arlington heights, IL 60005
8479222721
MDR Report Key13117222
Report Number3016571711-2021-00004
Device Sequence Number19962876
Product Code OLO
UDI-Device Identifier07290113780132
UDI-Public(01)07290113780132(11)YYMMDD
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K211188
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberXVS HEADSET IPD-64 CLEAR DISPLAY
Device Catalogue Number(01)07290113780132(21)SN(11)YY
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2021
Initial Report FDA Received Date12/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexFemale